MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER

INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER
Model Number 431150-01
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force bipolar instrument was analyzed and found to have a broken molded insulator on the lower jaw.The broken molded insulator likely caused the grip tip to be semi-detached and also caused the jaws to not fully close.The grip base for the grip with the cracked molded insulator does not appear to be bent.Fragments that covered the cable connector were broken off and not returned.A visual inspection was performed and found no damage to the housing or main tube.The housing was removed for inspection and found no internal damage.The input disks were manually articulated with no issues.The grip knob was able to rotate, allowing the grips to open/close without any issues.The instrument was found to have a detached fragment.The fragments were not returned and were likely caused by the broken over-molded insulator.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the force bipolar instrument was broken.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the reported damage to the device occurred outside of a surgical procedure and not while it was in use with a patient.There were no reports of fragments falling from the device during patient use.Since no fragments entered the patient, no specific actions were needed, and the patient has not returned to the hospital with post-surgical complications related to retained foreign material.

Brand Name
ENDOWRIST SP
Common Device Name
FORCE BIPOLAR ER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23397973
Report Number2955842-2025-43157
Device Sequence Number9871939
Product Code NAY
UDI-Device Identifier00886874124055
UDI-Public(01)00886874124055(10)H10250212
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number431150-01
Device Catalogue Number431150
Device Lot NumberH10250212 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2025
Initial Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown